Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 1, NWS Cheyenne, WY

January 1, 2006

NWS Cheyenne, WY issued this high wind warning at Jan 1, 2006, 4:32 AM MST. It took effect at Jan 1, 2006, 9:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 4:32 AM MST (11:32 UTC)
In effect from
Jan 1, 2006, 9:00 AM MST
Expired
Jan 1, 2006, 2:32 PM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 011132
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MST SUN JAN 1 2006

WYZ066-069-070-020000-
/O.NEW.KCYS.HW.W.0001.060101T1600Z-060102T0000Z/
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
432 AM MST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

YOU CAN EXPECT NORTHWEST WINDS OF 35 TO 45 MPH WITH LOCAL GUSTS TO
60 MPH IN THE LOWER ELEVATIONS. ACROSS THE MOUNTAINS...WINDS WILL
BE NORTHWEST AT 40 TO 50 MPH WITH LOCALIZED GUSTS TO 70 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ019>021-054-055-020000-
/O.NEW.KCYS.WI.Y.0001.060101T1600Z-060102T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
432 AM MST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KCYS 012132
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST SUN JAN 1 2006

WYZ066-069-070-012230-
/O.CAN.KCYS.HW.W.0001.000000T0000Z-060102T0000Z/
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
230 PM MST SUN JAN 1 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND 
WARNING. WINDS ARE BEGINNING TO DIMINISH AND WILL CONTINUE TO EASE 
INTO THIS EVENING.  STILL...NORTHWEST WINDS OF 25 TO 40 MPH WILL
CONTINUE OVER THE AREA THROUGH LATE AFTERNOON WITH A FEW GUSTS 
AROUND 50 MPH MAINLY NORTH OF CHEYENNE.

$$

NEZ019>021-054-055-012230-
/O.CAN.KCYS.WI.Y.0001.000000T0000Z-060102T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
230 PM MST SUN JAN 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND 
ADVISORY. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE OVER THE 
SOUTHERN PANHANDLE THROUGH LATE AFTERNOON WITH A FEW GUSTS NEAR 40 
MPH MAINLY OVER KIMBALL COUNTY.  THE WINDS WILL DIMISH TOWARD SUNSET.

$$
000 
WWUS75 KCYS 101139
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
439 AM MST TUE JAN 10 2006

...HIGH WINDS TO AFFECT SOUTHEAST WYOMING TODAY...

WYZ062-064-066-067-069-102245-
/O.UPG.KCYS.HW.A.0001.060110T1800Z-060111T0700Z/
/O.NEW.KCYS.HW.W.0003.060110T1800Z-060111T0700Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
439 AM MST TUE JAN 10 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO INCREASE ACROSS PORTIONS OF SOUTHEAST WYOMING
DURING THE MORNING HOURS TODAY. THE WINDS WILL BE SUSTAINED AT 30
TO 45 MPH WITH GUSTS TO OVER 60 MPH ACROSS PLAINS EAST OF THE
LARAMIE RANGE. IN THE LARAMIE RANGE AND HIGHER ELEVATIONS OF
CARBON COUNTY...WINDS WILL BE SUSTAINED AT 35 TO 55 MPH WITH GUSTS
TO 70 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT
IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVELERS
IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK.

$$
KMD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 1, 4:05 AM MST, 27 minutes earlier.

Area forecast discussion, Jan 1, 4:05 AM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
405 AM MST SUN JAN 1 2006

.SHORT TERM...TODAY-MON. PRESSURE GRADIENTS AND WINDS ALOFT FAVOR
STRONG WINDS ACROSS FAR SERN WY AND THE SRN NEB PNHDL...THUS WILL
HOIST HIGH WIND WARNING FOR TODAY ACROSS FAR SERN WY AND A WIND ADVY
FOR THE SRN NEB PNHDL. WILL CONTINUE THE SNOW ADVY FOR THE SNOWY
RANGE TODAY. RIDGE ALOFT KEEPS OUR WEATHER NEARLY DRY TONIGHT/MON.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MILD NIGHT IN STORE
MONDAY NIGHT AHEAD OF NEXT UPPER TROUGH MOVING IN FOR TUE.  SNOW
SHOWERS WILL SPREAD OVER ROUGHLY WESTERN HALF OF CWA MON NIGHT AND
THEN ACROSS MUCH OF CWA ON TUE AS TROUGH SHIFTS ON THROUGH. GFS IS
MORE BULLISH ON THIS SYSTEM WITH SURFACE LOW FURTHER SOUTH WHILE NAM
SEEMS TO FAR NORTH.  EITHER WAY...IT WILL BE WARM ENOUGH FOR SOME OF
THE PRECIP TO BE RAIN AT LOWER ELEVATIONS.  CLEARING TUE NIGHT WITH
DRY CONDITIONS WEDNESDAY UNDER A FLAT UPPER RIDGE. STILL SOME
QUESTIONS FOR WED NIGHT AND THU.  00Z MODEL RUNS HAD BACKED OFF ON
FLOW ALOFT VEERING TO NWLY AND A SHORTWAVE TROUGH SWEEPING THROUGH.
06Z DGEX AND NOW EVEN THE GFS ARE BOTH BACK TO SHOWING THIS SCENARIO
UNFOLDING AGAIN.  MAIN IMPACT WOULD BE FOR TEMPS TO BE COOLER AND
FOR A FEW SNOW SHOWERS.  FOR NOW...ADDED A LOW POP TO THE MOUNTAINS
AND SHADED TEMPS A FEW DEGREES.  UPPER RIDGE BUILDS BACK IN FRIDAY
FOR DRY/WARMER CONDITIONS.  SATURDAY LOOKS TO BE A LITTLE COOLER
WITH MORE CLOUDS BUT STILL DRY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 9 AM SUNDAY TO 5 PM SUNDAY FOR
     WYZ066-WYZ069-WYZ070.
     SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM SUNDAY FOR WYZ063.

NE...WIND ADVISORY FROM 9 AM SUNDAY TO 5 PM SUNDAY FOR NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055.

&&
Hazardous weather outlook, Dec 31, 2:45 PM MST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MST SAT DEC 31 2005

NEZ001>003-019>021-054-055-WYZ059-060-068-070-011230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
245 PM MST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

IT WILL BE WINDY AND COOLER ON SUNDAY WITH A FEW RAIN AND SNOW
SHOWERS. NORTHWEST WINDS WILL GUST TO 40 TO 50 MPH. THE NEXT SYSTEM
WILL AFFECT THE AREA ON TUESDAY...BRINGING GUSTY WINDS AND SCATTERED
RAIN AND SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-011230-
SNOWY RANGE-
245 PM MST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT. FOR DETAILS...PLEASE
SEE THE LATEST WINTER WEATHER STATEMENT UNDER PRODUCT CYSWSWCYS OR
/WWUS45 KCYS/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN EXTENDED THROUGH 5 PM
SUNDAY.  AFTER DRY CONDITIONS ON MONDAY...SNOW SHOWERS WILL BECOME
LIKELY AGAIN TUESDAY.  THERE WILL BE A CHANCE OF SNOW SHOWERS
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ064-066-067-069-011230-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
245 PM MST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT WILL BECOME WINDY AGAIN LATER TONIGHT WITH SCATTERED MOUNTAIN
SNOW SHOWERS.  WEST OR SOUTHWEST WINDS WILL GUST TO NEAR 50 MPH AT
TIMES...ESPECIALLY AFTER MIDNIGHT IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

IT WILL BE QUITE WINDY ON SUNDAY WITH A FEW RAIN AND SNOW SHOWERS.
NORTHWEST WINDS WILL GUST TO 45 TO 55 MPH. THE NEXT SYSTEM WILL
AFFECT THE AREA ON TUESDAY...BRINGING GUSTY WINDS AND SCATTERED RAIN
AND SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061-062-065-011230-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
245 PM MST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT WILL BE WINDY AT TIMES THIS AFTERNOON AND TONIGHT WITH SCATTERED
SNOW SHOWERS...MAINLY TONIGHT. SOUTHWEST WINDS WILL GUST TO NEAR 50
MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY WILL STILL BE WINDY WITH SOME SNOW SHOWERS. MONDAY WILL BRING
MORE TRANQUIL WEATHER BUT THE NEXT SYSTEM WILL BRING WINDY
CONDITIONS AND SCATTERED SNOW SHOWERS TO THE AREA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.